Alert archive / Florida / Gale Warnings in 2011

Gale Warning 8, NWS Jacksonville, FL

December 7, 2011

NWS Jacksonville, FL issued this gale warning at Dec 7, 2011, 3:45 AM EST. It took effect at Dec 7, 2011, 3:17 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 3:45 AM EST (08:45 UTC)
In effect from
Dec 7, 2011, 3:17 PM EST
Expired
Dec 8, 2011, 3:42 AM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WHUS72 KJAX 070845
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EST WED DEC 7 2011

AMZ470-472-474-072030-
/O.CAN.KJAX.SC.Y.0044.000000T0000Z-111207T2300Z/
/O.NEW.KJAX.SC.Y.0045.111207T1400Z-111207T2300Z/
/O.UPG.KJAX.GL.A.0005.111207T2300Z-111208T0900Z/
/O.NEW.KJAX.GL.W.0008.111207T2300Z-111208T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
345 AM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
THURSDAY...

* WINDS AND WAVES...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  KNOTS...BECOMING WEST 25 TO 30 KNOTS LATE THIS AFTERNOON. SEAS
  WILL BE 5 TO 7 FEET. TONIGHT WINDS WILL BE NORTHWEST AT 25 TO
  30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. SEAS WILL BE 6 TO 9
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-072030-
/O.CON.KJAX.SC.Y.0044.111207T2000Z-111208T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
345 AM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM EST THURSDAY...

* WINDS AND WAVES...SOUTHWEST WINDS WILL BE 15 TO 20 KNOTS
  TODAY...BECOMING WEST 20 TO 25 KNOTS LATE THIS AFTERNOON. SEAS
  WILL BE 3 TO 5 FEET. TONIGHT WINDS WILL BE NORTHWEST AT 20 TO 25
  KNOTS. SEAS WILL BE 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
243 
WHUS72 KJAX 072017
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EST WED DEC 7 2011

AMZ470-472-474-080900-
/O.CAN.KJAX.SC.Y.0045.000000T0000Z-111207T2300Z/
/O.EXT.KJAX.GL.W.0008.111207T2017Z-111208T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
317 PM EST WED DEC 7 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS AND WAVES...WINDS WILL INCREASE TO 25 KNOTS WITH FREQUENT
  GUSTS TO GALE FORCE TONIGHT. SEAS WILL BE BUILDING TO 7 TO 10
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ450-452-454-080900-
/O.CON.KJAX.SC.Y.0044.000000T0000Z-111208T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
317 PM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

* WINDS AND WAVES...WEST WINDS WILL BE 20 KNOTS TONIGHT AND SEAS
  WILL BE 4 TO 6 FEET. BRIEF GUSTS TO GALE FORCE ARE POSSIBLE IN
  THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
332 
WHUS72 KJAX 080842
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 AM EST THU DEC 8 2011



AMZ470-472-474-082030-
/O.CAN.KJAX.GL.W.0008.000000T0000Z-111208T0900Z/
/O.NEW.KJAX.SC.Y.0046.111208T0842Z-111209T0300Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
342 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 


* WINDS AND WAVES...WINDS WILL BE NORTHEAST AT 20 TO 25 KNOTS.
  SEAS WILL BE 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33
KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ450-452-454-080945-
/O.CAN.KJAX.SC.Y.0044.000000T0000Z-111208T0900Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
342 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS WILL BE NORTHEAST AT 15 TO 20 KNOTS WITH SEAS 3 TO 5 FEET.
MARINERS SHOULD EXERCISE CAUTION TODAY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Dec 6, 8:24 PM EST, 7 hours 21 minutes earlier.

Area forecast discussion, Dec 6, 8:24 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EST TUE DEC 6 2011

...CHANCE OF SHOWERS ACROSS SE GA TONIGHT WITH PATCHY DENSE FOG
ACROSS NE FL...

.UPDATE...THE JAX 00Z RAOB INDICATED VEERING JUST ABOVE THE SFC IN
ADVANCE OF THE APPROACHING SFC FRONT WHICH WAS ANALYZED ACROSS THE
WESTERN FL PANHANDLE AROUND 00Z. SFC WINDS STILL INDICATED A SHALLOW
SEA BREEZE ALONG THE COAST...WITH DEW PS ACROSS THE FORECAST AREA IN
THE GENERALLY IN THE LOW 60S AROUND 00Z. BOTH JAX AND TAE SOUNDINGS
SHOWED VERY STRONG SUBSIDENCE INVERSIONS BETWEEN 720-730 MB.
TONIGHT CLOUD COVER WILL INCREASE ACROSS OUR GA ZONES AND WE COULD
SEE SOME SPITS OF RAIN...ESPECIALLY WNW OF ALMA...BUT WITH SUCH
STRONG PRE-FRONTAL SUBSIDENCE...MEASURABLE PRECIP TONIGHT WILL BE
VERY HARD TO COME BY. FARTHER ESE ALONG THE COAST AND NE
FL...CONDITIONS LOOK FAVORABLE FOR FOG DEVELOPMENT...BUT NOT
EXPECTING A WIDESPREAD EVENT AT THIS TIME BECAUSE BOUNDARY LAYER
WINDS WILL BE PROGRESSIVELY INCREASE FROM THE WSW THROUGH THE
NIGHT. DID INCLUDE PATCHY DENSE WNW OF JAX TO GNV AND OCF. MINS
WILL FALL TO NEAR 60.

WED THE FRONT WILL PROGRESS ACROSS THE CWA DURING THE FIRST PART OF
THE DAY BRINGING POST-FRONTAL SHOWERS TO THE AREA. BEST CHANCES OF
MEASURABLE PRECIP WILL BE ACROSS OUR NW GA ZONES DURING THE MORNING...WITH
DECREASING CHANCES SOUTHWARD THROUGH THE DAY. DAYTIME HIGHS WILL LIKELY
BE REACHED BEFORE NOON ACROSS SE GA...THEN TEMPS COOLING INTO THE
AFTERNOON FOLLOWING FROPA. MOISTURE AND INSTABILITY WILL BE LACKING...SO
STILL DO NOT ANTICIPATE THUNDERSTORMS WITH THIS STRONG FROPA. LAKE
WIND ADVISORY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA WITH
SUSTAINED SPEEDS NEAR 20G30 MPH IN THE AFTERNOON.

&&

.AVIATION...PREVAILING IFR DUE TO LOW CIGS WITH TEMPO LIFR AT
JAX...CRG AND SSI LATE TONIGHT. VQQ AND GNV MOST PROMISING
LOCATIONS FOR VLIFR...BUT HAVE LOW LIFR AT THIS TIME. INTRODUCED
VCSH AROUND 18Z WED FOR FRONTAL PRECIP. GUSTY WLY WINDS ON WED
WITH GUSTS AROUND 25-30 KTS AT TIME OUTSIDE OF CONVECTION.

&&

.MARINE...SE WINDS 10-15 KTS AND COMBINED SEAS OF 3-6 FT PREVAIL
OVER THE WATERS. MAY DROP THE SCA FOR TONIGHT...THEN REINTRODUCE
IT MID-MORNING ON WED.

RIP CURRENTS: ELEVATED RISK OF RIPS ANTICIPATED ON WED DUE
LINGERING SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  66  34  59 /  30  70  10   0
SSI  61  69  40  59 /  10  50  20   0
JAX  58  71  37  61 /  10  30  10   0
SGJ  60  73  41  62 /  10  20  20   0
GNV  58  70  36  62 /  10  30  10   0
OCF  60  74  37  64 /  10  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 3 PM WEDNESDAY TO 4 AM EST THURSDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ENYEDI/HESS/LETRO
Hazardous weather outlook, Dec 6, 7:07 PM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EST TUE DEC 6 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
707 PM EST TUE DEC 6 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...WINDY CONDITIONS POSSIBLE ON WEDNESDAY...

...ELEVATED RISK OF RIP CURRENTS CONTINUES THROUGH THE PERIOD...

.DAY ONE...TONIGHT...

PATCHY LOW CLOUDS AND FOG WILL BE POSSIBLE DURING THE OVERNIGHT
HOURS WITH LOCALLY DENSE FOG POSSIBLE AFTER MIDNIGHT.

LINGERING EASTERLY SWELLS WILL CONTINUE TO PROMOTE AN ELEVATED
RISK OF RIP CURRENTS AT LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH
AHEAD OF A COLD FRONTAL PASSAGE ON WEDNESDAY. A LAKE WIND ADVISORY
MAY BE REQUIRED.

MUCH COLDER AIRMASS WILL SETTLE OVER THE REGION WEDNESDAY NIGHT
WITH LOW TEMPERATURES IN THE 30S OVER INLAND AREAS. A FREEZE IS
NOT EXPECTED BUT PATCHY FROST WILL BE POSSIBLE IN NORMALLY COLDER
WIND PROTECTED AREAS.

PERIODS OF ONSHORE FLOW AND EASTERLY SWELLS WILL CONTINUE AN
ELEVATED RISK OF RIP CURRENTS THROUGH THE ENTIRE EXTENDED TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:49 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Dec 7, 3:45 AM ESTSmall Craft AdvisoryJAX12 hr
Dec 7, 2:29 PM ESTWind AdvisoryJAXBaker, Nassau5 hr

Nearby

Gale Warnings in Florida, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.